| Model Number |
M0035421020 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
Ruptured Aneurysm (4436)
| Date of Event |
08/20/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
Event or Problem Description
It was reported that during procedure after positioning the subject coil properly into the aneurysm the subject coil didn¿t detach after multiple attempts.When the operator tried to advance the subject coil slightly, the aneurysm ruptured and the subject coil detached in the subarachnoid space.It was also reported that a non-stryker guide catheter had a leak in it that introduced air into the vessel prior to detaching the subject coil.The procedure was stopped right after the aneurysm ruptured and an evd was placed in the patient as a medical intervention.Patient outcome is unknown at this moment.
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to reported for 'main coil prematurely detached/separated during use', 'patient aneurysm rupture', and 'main coil failed/unable to detach'.
Event or Problem Description